Alert archive / Pennsylvania / Areal Flood Warnings in 2019
Areal Flood Warning 38, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this areal flood warning at Jul 11, 2019, 11:34 PM EDT for 4 counties in Pennsylvania. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 11, 2019, 11:34 PM EDT (03:34 UTC)
- Expired
- Jul 12, 2019, 3:16 AM EDT
- In force
- 4 hr
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bucks County, PA, Delaware County, PA, Montgomery County, PA, Philadelphia County, PA
The radar
The Philadelphia radar (KDIX), 61 km from the middle of the area, began a volume at 03:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 3.6 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 369 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 575 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 105 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted.
792
WGUS41 KPHI 120334
FLWPHI
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Mount Holly NJ
1134 PM EDT Thu Jul 11 2019
PAC017-045-091-101-120730-
/O.NEW.KPHI.FA.W.0038.190712T0334Z-190712T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Montgomery PA-Bucks PA-Philadelphia PA-Delaware PA-
1134 PM EDT Thu Jul 11 2019
The National Weather Service in Mount Holly NJ has issued a
* Flood Warning for...
Southeastern Montgomery County in southeastern Pennsylvania...
Southeastern Bucks County in southeastern Pennsylvania...
Philadelphia County in southeastern Pennsylvania...
Delaware County in southeastern Pennsylvania...
* Until 330 AM EDT.
* At 1134 PM EDT, several creeks and streams remained above flood as
a result of a widespread one to three inch rainfall. Crum Creek at
Newtown Square was above flood stage. The Neshaminy Creek at Penns
Park and the Pennypack Creek at Pennypack were also above flood
stage. Flooding will persist into the overnight.
* Some locations that could experience flooding include...
Philadelphia, Camden, Bensalem, Ewing, Chester, Yeadon, Bristol,
Conshohocken, Hatboro, Folcroft, Ambler, Swarthmore, Paulsboro,
Jenkintown, Narberth, National Park, East Lansdowne, Rockledge,
Yardley and Newtown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around...don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 4012 7478 4013 7482 4008 7487 4007 7494
3996 7513 3991 7513 3988 7518 3985 7525
3985 7533 3980 7541 3993 7555 3998 7544
4000 7545 4007 7537 4032 7490 4015 7472
$$
Meola1 follow-up statement
262
WGUS81 KPHI 120716
FLSPHI
Flood Statement
National Weather Service Mount Holly NJ
316 AM EDT Fri Jul 12 2019
PAC017-045-091-101-120725-
/O.CAN.KPHI.FA.W.0038.000000T0000Z-190712T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Montgomery PA-Bucks PA-Philadelphia PA-Delaware PA-
316 AM EDT Fri Jul 12 2019
...THE FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHEASTERN
MONTGOMERY...SOUTHEASTERN BUCKS...PHILADELPHIA AND DELAWARE
COUNTIES...
Flood waters have receded, and are no longer expected to pose a
threat to life or property. Please continue to heed any road
closures.
LAT...LON 4012 7478 4013 7482 4008 7487 4007 7494
3996 7513 3991 7513 3988 7518 3985 7525
3985 7533 3980 7541 3993 7555 3998 7544
4000 7545 4007 7537 4032 7490 4015 7472
$$
MeolaWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this areal flood warning went out at Jul 11, 9:07 PM EDT, 2 hours 27 minutes earlier.
Area forecast discussion, Jul 11, 9:07 PM EDT, 2 hours 27 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
907 PM EDT Thu Jul 11 2019
.SYNOPSIS...
A cold front will slowly move through the region into Friday
morning. High pressure will build in behind the front and last
through Saturday. A weak cold frontal passage is expected
Saturday night or Sunday, followed by renewed high pressure for
the early part of next week. By the middle of next week, another
frontal system may approach the region.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
The band of heaviest rain is now approaching the New Jersey and
Delaware coasts. 4 to 6 inches of rain was reported in southern
Berks County and northern Montgomery county from this event
during the late afternoon hours. The flash flood watch
previously in effect for the urban corridor will be cancelled
with the 930 PM update since flash flood warnings and flood
advisories are posted for those areas experiencing flooding
issues. The threat for severe weather will end once the line of
convection exits the coast by about 10 PM. Flooding aside,
weather conditions will quickly improve from west to east this
evening through the early overnight hours. There could be some
patcy fog, especially north and west of Philadelphia.
The next concern is flooding along the tributary
streams of the Schuylkill River, and the Schuylkill river
itself downstream from Reading. The Brandywine River and its
tributaries are also experiencing flooding. Flood warnings have
been posted.
&&
.SHORT TERM /6 AM FRIDAY THROUGH 6 AM FRIDAY/...
The cold front will continue to slide east through the day Friday,
but will be fairly slow moving. All of the strong short
waves/vorticity impulses will be east of the area, and PW values
will be decreasing during the day. So while it will warm several
degrees above normal during the day, and dewpoints remain elevated,
there will only be a slight chance for isolated showers or
thunderstorms during the day. Any activity will be mostly in the
late morning into early afternoon, before diminish the late
afternoon hours. Afternoon high will likely average 5 degrees above
normal, but by the time the highs occur, dewpoints should begin
lowering, so we do not expect anyone to approach Heat Advisory
criteria.
&&
.LONG TERM /FRIDAY THROUGH THURSDAY/...
Overview...
At mid and upper levels, a shortwave will be gradually moving
southeast through southern Ontario over the weekend, and into New
England by Sunday. A weak surface low and trailing cold front will
accompany it. Right off the bat, this would suggest potential for
trouble this weekend. However, in a twist on what we've generally
seen this year, it appears this frontal passage, which will occur by
Sunday, will be quite uneventful. The cold front pushing offshore
Friday has a solid northwest flow behind it, which will advect much
drier air into the region and pinch off the moisture supply feeding
out of the Gulf, where TS Barry is churning. Only a narrow band of
relatively modest moisture (PWATs around 1.5 inches) looks to
accompany this front, and other parameters do not appear impressive
enough to provide much compensation. The front will likely move
through Saturday night or Sunday, and unlike many fronts we've seen
lately it does not look to linger.
By Monday, the weekend shortwave and frontal system shifts off to
the east. A ridge will have been building over the northern Plains
and into the Great Lakes over the weekend, and will begin to shift
eastward towards the Northeast and mid-Atlantic by early next week.
Surface high pressure should keep Monday and Tuesday mostly or
entirely dry. The rising mid-level heights as the ridge pushes in
will also support a warming trend. What happens Wednesday and beyond
will be largely dictated by the evolution of TS Barry. A frontal
system will be moving into the central US by Tuesday or Wednesday,
and based on the NHC forecast and the last couple cycles of
guidance, it seems likely Barry will slowly make its way northward
and eventually merge with or be picked up by that frontal system. It
is possible that the ridge ends up stronger and pushes Barry further
west, though that now seems a less likely outcome. Realizing a lot
can change, the philosophy here will assume the remnants of Barry
within the frontal system start to approach by mid or late week.
Developing southwesterly flow should bring moisture rich air into
the region towards midweek. As the front approaches, showers and
thunderstorms would be likely, but it is too early to say much more
than that. There is high uncertainty both in the track and timing of
Barry, and high uncertainty as to how much would be left of it by
the time it arrived here.
Dailies...
Saturday-Sunday... Overall, a nice weekend. Westerly flow brings
tolerable humidity and seasonable warmth Saturday. By Saturday night
and Sunday, a fast moving cold front approaches. As mentioned above,
a lack of moisture return ahead of this front combined with its fast
motion and its likely passage during a period diurnally unfavorable
for convection suggests limited fanfare. A scattered shower is
possible Sunday especially over Delmarva, but most places will
likely stay dry.
Monday-Tuesday... The Great Lakes ridge shifts into the region. High
pressure at the surface should yield mainly dry weather. High
confidence in a dry Monday with low dew points and seasonable
temperatures. By Tuesday, expecting high pressure will continue to
hold, but developing southwesterly flow will start to draw more
moisture into the area, with above average temperatures also likely
due to the ridge overhead. A spotty shower or storm cannot be ruled
out, though should be a mainly dry day.
Wednesday-Thursday... Shower and thunderstorm chances will increase
during this period as the next frontal system and potentially the
remnants of Barry approach. It is too early to say which day if
either may have a better chance for showers and storms or how the
threat would evolve. Regardless, warm and humid conditions are
likely, and this period appears to offer the next chance for any
significant weather.
&&
.AVIATION /01Z FRIDAY THROUGH TUESDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY and surrounding areas.
Overnight...With convection and heavy rain moving off the coast,
all TAF sites should improve to MVFR conditions. Some patchy fog
may develop especially north of PHL.
South to southwest winds can be expected overnight, and some
areas may even become light and variable.
Friday...MVFR conditions are expected to begin the day Friday, but
begin to lift after daybreak and become VFR for the remainder of the
day. Winds will become west to northwest around 10 knots, with some
gusts in the mid to upper teens possible. An isolated shower or
thunderstorm is possible around midday, but potential is very small
at this time.
Outlook...
Friday night-Saturday... VFR. Light westerly or northwesterly wind.
Saturday night-Sunday... VFR. Light west or southwest wind on
Saturday night becoming light from the northwest on Sunday. Slight
chance of a shower Sunday.
Sunday night-Tuesday... VFR. Light and variable winds.
&&
.MARINE...
Tonight-Friday...Conditions are expected to remain below advisory
levels through tonight and friday, although winds could gust around
20 knots at times. Showers and thunderstorms are possible this
afternoon and evening which could produce locally higher winds and
waves.
Outlook...
Winds and seas are expected to remain below SCA criteria over the
course of the period.
RIP CURRENTS...
The risk for enhanced threat of rip currents is low through
Friday with seas remaining 2-3 feet with a swell of 6-8 seconds
and winds shifting from south tonight to southwest or west on
Friday.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...Flash Flood Watch until 1 AM EDT Friday for PAZ060>062-070-071-
101>106.
NJ...Flash Flood Watch until 1 AM EDT Friday for NJZ007>010-012-
015>019.
DE...Flash Flood Watch until 1 AM EDT Friday for DEZ001.
MD...Flash Flood Watch until 1 AM EDT Friday for MDZ008.
MARINE...None.
&&
Synopsis...O'Brien
Near Term...Robertson/Miketta
Short Term...Robertson
Long Term...O'Brien/Staarmann
Aviation...Robertson/Miketta/O'Brien/Staarmann
Marine...Meola/O'Brien/StaarmannHazardous weather outlook, Jul 11, 9:20 PM EDT, 2 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 920 PM EDT Thu Jul 11 2019 DEZ001>003-MDZ008-012-015-019-020-NJZ001-007>010-012-013-015>023-027- PAZ054-055-060>062-070-071-101>106-130130- New Castle-Kent-Inland Sussex-Cecil-Kent MD-Queen Annes-Talbot- Caroline-Sussex-Warren-Morris-Hunterdon-Somerset-Middlesex- Western Monmouth-Mercer-Salem-Gloucester-Camden- Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May- Southeastern Burlington-Carbon-Monroe-Berks-Lehigh-Northampton- Delaware-Philadelphia-Western Chester-Eastern Chester- Western Montgomery-Eastern Montgomery-Upper Bucks-Lower Bucks- 920 PM EDT Thu Jul 11 2019 This Hazardous Weather Outlook is for central Delaware, northern Delaware, southern Delaware, northeast Maryland, central New Jersey, northern New Jersey, northwest New Jersey, southern New Jersey, east central Pennsylvania, northeast Pennsylvania and southeast Pennsylvania. .DAY ONE...Tonight. Expect residual flooding in areas that received heavy rain late Thursday afternoon and evening, with gradual improvement except on the main stem of the Schuylkill River and its tributaries, the Brandywine River, and the Neshaminy Creek, all in southeast PA. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. DEZ004-NJZ014-024>026-130130- Delaware Beaches-Eastern Monmouth-Atlantic Coastal Cape May- Coastal Atlantic-Coastal Ocean- 920 PM EDT Thu Jul 11 2019 This Hazardous Weather Outlook is for southern Delaware, central New Jersey and southern New Jersey. .DAY ONE...Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. ANZ430-431-450>455-130130- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 920 PM EDT Thu Jul 11 2019 This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures.
In the hours before
Local storm report, Jul 11, 8:40 PM EDT, 2 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
840 PM EDT THU JUL 11 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0728 PM HEAVY RAIN OTTSVILLE 40.48N 75.16W
07/11/2019 E3.30 INCH BUCKS PA PUBLIC
REPORTED AT OTTSVILLE, PA.
&&
RJLocal storm report, Jul 11, 9:52 PM EDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
952 PM EDT THU JUL 11 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 PM MARINE TSTM WIND 2 ENE WARETOWN 39.80N 74.16W
07/11/2019 M43 MPH ANZ451 NJ MESONET
&&
STAARMANNLocal storm report, Jul 11, 9:53 PM EDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
953 PM EDT THU JUL 11 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0953 PM MARINE TSTM WIND INDIAN BEACH 38.68N 75.08W
07/11/2019 M41 MPH ANZ455 DE PUBLIC
&&
STAARMANNLocal storm report, Jul 11, 10:23 PM EDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1023 PM EDT THU JUL 11 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1022 PM HEAVY RAIN FORKS TWP 40.73N 75.19W
07/11/2019 M2.45 INCH NORTHAMPTON PA TRAINED SPOTTER
&&
STAARMANNLocal storm report, Jul 11, 10:53 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1053 PM EDT THU JUL 11 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0918 PM MARINE TSTM WIND 2 SSW SEASIDE PARK 39.91N 74.09W
07/11/2019 M45 MPH ANZ451 NJ MESONET
WEATHERFLOW.
&&
MPSLocal storm report, Jul 11, 10:57 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1057 PM EDT THU JUL 11 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM MARINE TSTM WIND 2 NNW SEA ISLE CITY 39.18N 74.70W
07/11/2019 M45 MPH ANZ453 NJ MESONET
LUDLAM BAY WEATHERFLOW.
&&
MPSThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 9:31 PM EDT | Areal Flood Warning | PHI | Chester, Montgomery | 12 hr |
| Jul 11, 9:45 PM EDT | River Flood Warning | PHI | Chester, Delaware | 9 hr |
| Jul 11, 9:50 PM EDT | River Flood Warning | PHI | Bucks | 5 hr |
| Jul 11, 10:00 PM EDT | River Flood Warning | PHI | Montgomery, Philadelphia | 17 hr |
| Jul 11, 11:00 PM EDT | Areal Flood Warning | PHI | Berks, Bucks, Chester, Lehigh, Montgomery | 3 hr |
Nearby
Areal Flood Warnings in Pennsylvania, 2019Every areal flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.